Alert archive / Kansas / Flash Flood Warnings in 2010

Flash Flood Warning 15, NWS Goodland, KS

June 16, 2010Greeley County, Kansas

NWS Goodland, KS issued this flash flood warning at Jun 16, 2010, 8:12 PM MDT for Greeley County, Kansas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2010, 8:12 PM MDT (02:12 UTC)
Expired
Jun 16, 2010, 9:20 PM MDT
In force
68 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

County Greeley County, KS

The radar

The Goodland radar (KGLD), 99 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4579 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 5:42 PM MDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 16, 5:42 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
542 PM MDT WED JUN 16 2010

.DISCUSSION...
200 PM MDT WED JUN 16 2010

TONIGHT-SATURDAY NIGHT...MAY SEE A FEW THUNDERSTORMS MOVE INTO THE
AREA TONIGHT FROM THE SOUTHWEST AS ANOTHER WEAK DISTURBANCE MOVES
THROUGH. FOR LATE THURSDAY INTO EARLY THURSDAY NIGHT FAR EASTERN
PARTS OF THE AREA MAY SEE ISOLATED STORMS ALONG/AHEAD OF SFC
DRYLINE. OTHERWISE AM EXPECTING LOTS OF SUN AND WARM TEMPERATURES
AS UPPER FLOW REMAINS STAGNANT WITH TROUGHING TO THE WEST AND
RIDGING TO THE SOUTH/SOUTHEAST. WILL NEED TO WATCH FRIDAY NIGHT
TIME FRAME AS THE POSSIBILITY OF SOME THUNDERSTORMS MOVING ACROSS
THE NORTHERN 1/2 OF THE AREA...FOR NOW HAVE TRIED TO HIGHLIGHT
THOSE AREAS WITH HIGHEST SILENT POPS. BACKED OFF ON POPS FOR THE
ENTIRE AREA A BIT SATURDAY NIGHT AS BEST 850-700 MOISTURE REMAINS
ACROSS THE FAR NORTH...OTHERWISE ABOVE 700MB ITS QUITE DRY. MAY
SEE SOME STRATUS AND/OR FOG AS WELL...BUMPED UP SKY GRIDS A BIT TO
HINT AT POSSIBLE STRATUS LOCATION PER GFS BOUNDARY LAYER RH.
AFTERNOON TEMPERATURES 85-90 NORTHWEST...95 TO NEAR 100
EAST/SOUTHEAST.

SUNDAY-WEDNESDAY...UPPER LEVEL FEATURES CONTINUE TO INDICATE
TROUGHING IN THE NORTHWEST STATES WITH BROAD RIDGING ACROSS THE
CENTRAL AND SOUTHERN PLAINS INTO THE DEEP SOUTH. SFC PATTERN SHOWS
LESS AGREEMENT MAKING SENSIBLE WEATHER FORECAST DIFFICULT.
CANADIAN AND GFS MODELS SHOW LOW PRESSURE ALONG THE CO/KS BORDER
SUNDAY-MONDAY WITH A WEAK FRONTAL BOUNDARY MOVING THROUGH MONDAY
NIGHT. TUESDAYS TEMPERATURES MAY BE A TAD COOLER BUT STILL ABOVE
NORMAL. ON WEDNESDAY LOW PRESSURE LINGERS IN THE AREA WITH JUST
ABOUT EVERY WIND DIRECTION POSSIBLE DEPENDING ON WHERE YOU ARE
WITH RESPECTS TO THE LOW. OVERALL...AFTERNOON TEMPERATURES WELL
ABOVE NORMAL WITH READINGS GENERALLY IN THE 90S...OVERNIGHT LOWS
NEAR NORMAL. NOT REAL CONFIDENT ON PRECIP CHANCES AS MOST OF THE
BETTER MOISTURE IS OUTSIDE THE AREA.

07
&&

.AVIATION...
542 PM MDT WED JUN 16 2010

FOR THE 00Z TAF...VFR CONDITIONS EXPECTED AT BOTH KGLD AND KMCK
THROUGH THE EFFECTIVE PERIOD. DEEP MOIST CONVECTION HAS DEVELOPED
OVER EASTERN COLORADO BETWEEN KLHX AND KLAA BUT HAS TAKEN ON MORE
OF AN EASTWARD COMPONENT SO FEEL CHANCES FOR IMPACT ON KGLD ARE
SLIM. WILL HAVE A FEW CB AROUND THROUGH THE LATE EVENING HOURS.
WINDS WILL REMAIN GENERALLY FROM THE SOUTHEAST AT KGLD THROUGH 12Z
THURSDAY WHEN THEY BECOME MORE SOUTHWESTERLY. SIMILAR WIND PATTERN
FOR KMCK BUT A FRONT WILL MOVE THROUGH AROUND 18Z TOMORROW
YIELDING GENERALLY LIGHT WINDS BECOMING NORTHWESTERLY LATE IN THE
EFFECTIVE PERIOD.

FOLTZ
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 16, 10:35 AM MDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO
NATIONAL WEATHER SERVICE GOODLAND KS
1035 AM MDT WED JUN 16 2010

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171600-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1035 AM MDT WED JUN 16 2010 /1135 AM CDT WED JUN 16 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING ACROSS MUCH OF THE AREA AS AN UPPER LEVEL
DISTURBANCE APPROACHES. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREAT WITH ANY STORM THAT FORMS.

STRONG SOUTHERLY WINDS WILL DEVELOP EARLY THIS AFTERNOON ACROSS
THE WESTERN HALF OF THE AREA. SUSTAINED WINDS APPROACHING 25 MPH
AND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH EVENING FROM
SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

JRM

In the hours before

Special weather statement, Jun 16, 7:09 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
709 PM MDT WED JUN 16 2010

KSZ027-041-170200-
GREELEY-WALLACE-
709 PM MDT WED JUN 16 2010

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS AND
GREELEY COUNTY IN WEST CENTRAL KANSAS...

AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESKAN TO 16 MILES
SOUTH OF WESKAN...MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3898 10204 3912 10147 3870 10148 3869 10156
      3868 10157 3862 10204
TIME...MOT...LOC 0110Z 237DEG 41KT 3892 10187 3865 10198

ROBINSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:44 PM MDTSevere Thunderstorm WarningGLDGreeley, Wallace31 min
Jun 16, 7:09 PM MDTSpecial Weather StatementGLDWallace51 min
Jun 16, 7:13 PM MDTSevere Thunderstorm WarningGLDGreeley62 min
Jun 16, 8:13 PM MDTSpecial Weather StatementGLDGreeley, Wichita32 min
Jun 16, 8:27 PM MDTSpecial Weather StatementGLDGreeley, Logan, Wichita63 min
Jun 17, 4:37 PM MDTSevere Thunderstorm WarningGLDGove38 min
Jun 17, 5:12 PM MDTSpecial Weather StatementGLDGraham33 min
Jun 17, 5:16 PM MDTSevere Thunderstorm WarningGLDGraham29 min
Jun 17, 5:47 PM MDTSpecial Weather StatementGLDGove28 min
Jun 17, 5:52 PM MDTSevere Thunderstorm WarningGLDGove53 min

Nearby

Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.